Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Perfect multiple error-correcting arithmetic codes

Author: Daniel M. Gordon
Journal: Math. Comp. 49 (1987), 621-633
MSC: Primary 11T71; Secondary 94B40
MathSciNet review: 906195
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An arithmetic code is a subgroup of ${{\mathbf {Z}}_{{r^n} \pm 1}}$, with the arithmetic distance $d(x,y) = {\min _t}x - y \equiv \Sigma _{i = 1}^t{c_i}{r^{n(i)}}\;(\bmod {r^n} \pm 1)$, for $|{c_i}| < r$, $n(i) \geqslant 0$ for $1 \leqslant i \leqslant t$. A perfect e-error-correcting code is one from which all $x \in {{\mathbf {Z}}_{{r^n} \pm 1}}$, are within distance e of exactly one codeword. Necessary and sufficient (assuming the Generalized Riemann Hypothesis) conditions for the existence of infinitely many perfect single error-correcting codes for a given r are known. In this paper some conditions for the existence of perfect multiple error-correcting codes are given, as well as the results of a computer search for examples.

References [Enhancements On Off] (What's this?)

  • W. Edwin Clark and J. J. Liang, On arithmetic weight for a general radix representation of integers, IEEE Trans. Inform. Theory IT-19 (1973), 823–826. MR 396060, DOI
  • W. Edwin Clark and J. J. Liang, On modular weight and cyclic nonadjacent forms for arithmetic codes, IEEE Trans. Inform. Theory IT-20 (1974), 767–770. MR 359983, DOI
  • H. Halberstam and H.-E. Richert, Sieve methods, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], London-New York, 1974. London Mathematical Society Monographs, No. 4. MR 0424730
  • Donald E. Knuth, The art of computer programming. Vol. 2, 2nd ed., Addison-Wesley Publishing Co., Reading, Mass., 1981. Seminumerical algorithms; Addison-Wesley Series in Computer Science and Information Processing. MR 633878
  • H. W. Lenstra, Jr., Perfect Arithmetic Codes, Séminaire Delange-Pisot-Poitou (Théorie des Nombres, 1977/78). J. H. van Lint, Introduction to Coding Theory, Springer-Verlag, New York, 1982.
  • Hans Riesel, Prime numbers and computer methods for factorization, Progress in Mathematics, vol. 57, Birkhäuser Boston, Inc., Boston, MA, 1985. MR 897531
  • Daniel Shanks, Solved and unsolved problems in number theory, 3rd ed., Chelsea Publishing Co., New York, 1985. MR 798284

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11T71, 94B40

Retrieve articles in all journals with MSC: 11T71, 94B40

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society